Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had supraventricular tachycardia with heart ablation. Switched from fosinopril to toprol. Having blurred vision. Side effect?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
SVT with heart ablation 1 year ago.
Recently switched from Fosinopril to Toprol XL because BP was rising with no reason. CT scan of head and chest clear. Stress test performed yesterday, no problem with heart. Stopped smoking 1 week ago.
Have blurred vision for things up close. Head feels full, lightheaded, ringing in ears. Sometimes feel like I could pass out. Feel tired, weak, tolerance of cold is low. I will feel startled, then have head pressure, light headed and dizzy. I am taking 100 mg Toprol XL in the morning, and 10 mg lisonopril in the evening. Also ringing in ears.

Cardiologist said I may be having migraine XXXXXXX I don't know what to do.
Posted Wed, 6 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Nsah Bernard 38 minutes later

Thanks for posting on XXXXXXX

After reading through your description I do understand that you are really suffering and require some indepth into your problem.
There are two most probable causes of your problem, first you maybe having a poorly treated hypertensive crisis ( which will present with the symptoms as you mentioned) or you may be having a thyroid disorder (poor tolerance to cold, weakness, fatigue and headache, tinnitus/ringing ears). Your BP needs to be checked regularly and see if it reaches target value (< 140/80) since you are already on BP medication. If not controlled you should see your cardiologist for readjustment of dosage or change of drugs (BP drugs can be combined upto 4 and full dosage is allowed while monitoring closely potential side effects). A diuretic should be included.
Now the possibility of secondary hypertension to thyroid disorder should be investigated closely by an internist or endocrinologist. Testing of TSH, T3, T4 levels in blood could tell if any thyroid disorders.
Your doctor could also prescribe or you could take OTC for the headache, tinnitus and antifatigue medications (just to management the symptoms while waiting to treat the cause). You should also be tested for anemia and associated heart failure should be ruled out. Medications to prevent cardiovascular (coronary heart diseases and cerebrovascular accidents should be given too because of the high risk of you developing those).

Hope this helps and write back if you need further clarifications
Dr Nsah
Above answer was peer-reviewed by
Follow-up: Had supraventricular tachycardia with heart ablation. Switched from fosinopril to toprol. Having blurred vision. Side effect? 23 hours later
I have closely followed my BP. My cardiologist suggested that either the Toprol or migraine XXXXXXX could be causing the dizziness. My family Dr, has reduced my toprol to 50 mg in morning. I am still on Lisonopril 10 mg in evening. I also take a medicine for acid reflux. Cardiologist says my heart is good, no problems there. I still have ringing in ears and the feeling of sea sickness or motion sickness, especially as I move my eyes from keyboard to screen. My family Dr is sending me to a neurologist.
Answered by Dr. Nsah Bernard 7 minutes later

Thanks for updating.
If you are BP is well controlled and your cardiologist says your heart has no problem, then we are left with finding the cause for your ENT problem (tinnitus, sensation of sea sickness/motion sickness) which could also be neurological or investigate a thyroid problem as I earlier mentioned.
After seeing your neurologist as advised by your family doctor, please also see an ENT specialist and Endocrinologist. My suggestion is as a result of your description and i will recommend those two specialties. Non the less the opinion of your family doctor is paramount.

Best regards
Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor